Alert archive / Washington / Red Flag Warnings in 2016

Red Flag Warning 13, NWS Pendleton, OR

August 20, 2016

NWS Pendleton, OR issued this red flag warning at Aug 20, 2016, 2:19 PM PDT. It took effect at Aug 21, 2016, 1:00 PM PDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 20, 2016, 2:19 PM PDT (21:19 UTC)
In effect from
Aug 21, 2016, 1:00 PM PDT
Expired
Aug 21, 2016, 10:52 PM PDT
In force
10 hr
Issued by
NWS Pendleton, OR

The text

As transmitted.

684 
WWUS86 KPDT 202119
RFWPDT

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
219 PM PDT SAT AUG 20 2016

...DRY AND WINDY SUNDAY AFTERNOON AND EVENING ACROSS THE EASTERN
COLUMBIA RIVER GORGE...THE COLUMBIA BASIN...AND CENTRAL OREGON...

.WESTERLY WINDS WILL TURN BREEZY TO WINDY SUNDAY AFTERNOON
THROUGH SUNDAY EVENING IN THE EASTERN COLUMBIA GORGE...THE LOWER
COLUMBIA BASIN...AND CENTRAL OREGON IN ASSOCIATION WITH A STRONG
MARINE PUSH. THESE GUSTY WINDS WILL ALSO COMBINE WITH CRITICALLY
LOW RELATIVE HUMIDITY TO CREATE DANGEROUS FIRE WEATHER CONDITIONS
IN THESE AREAS.

ORZ639-641-WAZ639-641-211600-
/O.UPG.KPDT.FW.A.0009.160821T2000Z-160823T0300Z/
/O.NEW.KPDT.FW.W.0013.160821T2000Z-160822T0600Z/
EAST SLOPES OF THE NORTHERN OREGON CASCADES-
LOWER COLUMBIA BASIN OF OREGON-
EAST SLOPES OF THE SOUTHERN WASHINGTON CASCADES-
LOWER COLUMBIA BASIN OF WASHINGTON-
219 PM PDT SAT AUG 20 2016

...RED FLAG WARNING IN EFFECT FROM 1 PM TO 11 PM PDT SUNDAY FOR
GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 639...639...
641 AND 641...

THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 1 PM TO 11 PM PDT SUNDAY. THE
FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

* AFFECTED AREA...IN WASHINGTON AND OREGON...FIRE ZONES 639 AND
  641 COVERING THE EASTERN COLUMBIA RIVER GORGE...THE SOUTHERN
  PORTION OF THE SIMCOE HIGHLANDS OF WASHINGTON...AND THE LOWER
  COLUMBIA BASIN.

* TIMING...WINDS WILL START TO INCREASE EARLY SUNDAY AFTERNOON
  ACROSS THE EASTERN COLUMBIA RIVER GORGE THEN OVER THE REMAINDER
  OF THE WARNING AREA SUNDAY AFTERNOON AND SUNDAY EVENING.
  HUMIDITY VALUES WILL BE CRITICALLY LOW DURING THIS TIME.

* WIND...WEST 20 TO 30 MPH GUSTING TO 40 MPH IN THE EASTERN
  COLUMBIA RIVER GORGE. WEST 15 TO 25 MPH GUSTING TO 35 MPH
  ELSEWHERE.

* HUMIDITY...10 TO 18 PERCENT SUNDAY AFTERNOON AND EVENING.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. THE
  GRASSY AREAS WILL EASILY IGNITE WITH VEHICLE EXHAUST. OUTDOOR
  BURNING IS NOT RECOMMENDED. KEEP VEHICLES WITH A HOT EXHAUST OFF
  OF DRY GRASS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

WAZ675-211600-
/O.NEW.KPDT.FW.W.0013.160821T2000Z-160822T0600Z/
EASTERN WASHINGTON SOUTHERN COLUMBIA BASIN-
219 PM PDT SAT AUG 20 2016

...RED FLAG WARNING IN EFFECT FROM 1 PM TO 11 PM PDT SUNDAY FOR
GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONE 675...

THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 1 PM TO 11 PM PDT SUNDAY. 

* AFFECTED AREA...IN WASHINGTON...FIRE ZONE 675 COVERING THE
  YAKIMA VALLEY AND HANFORD DISTRICT.

* TIMING...WINDS WILL INCREASE SUNDAY AFTERNOON AND BECOME BREEZY
  BY 5 PM SUNDAY. THE RELATIVE HUMIDITY WILL BE CRITICALLY LOW
  DURING THIS TIME.

* WIND...SOUTHWEST TO WEST WIND 15 TO 25 MPH WITH GUSTS TO 35 MPH.

* HUMIDITY...10 TO 15 PERCENT. 

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. THE
  GRASSY AREAS WILL EASILY IGNITE WITH VEHICLE EXHAUST. OUTDOOR
  BURNING IS NOT RECOMMENDED. KEEP VEHICLES WITH A HOT EXHAUST OFF
  OF DRY GRASS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

ORZ640-211600-
/O.NEW.KPDT.FW.W.0013.160821T2000Z-160822T0600Z/
CENTRAL MOUNTAINS OF OREGON-
219 PM PDT SAT AUG 20 2016

...RED FLAG WARNING IN EFFECT FROM 1 PM TO 11 PM PDT SUNDAY FOR
GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONE 640...

THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 1 PM TO 11 PM PDT SUNDAY. 

* AFFECTED AREA...IN OREGON...FIRE ZONE 640 COVERING CENTRAL
  OREGON AND THE PRINEVILLE DISTRICT.

* TIMING...WINDS WILL INCREASE SUNDAY AFTERNOON AND BECOME BREEZY
  BY 5 PM SUNDAY. THE RELATIVE HUMIDITY WILL BE CRITICALLY LOW
  DURING THIS TIME.

* WIND...WEST TO NORTHWEST WIND 10 TO 20 MPH WITH GUSTS TO 30 MPH.

* HUMIDITY...8 TO 15 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. THE
  GRASSY AREAS WILL EASILY IGNITE WITH VEHICLE EXHAUST. OUTDOOR
  BURNING IS NOT RECOMMENDED. KEEP VEHICLES WITH A HOT EXHAUST OFF
  OF DRY GRASS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$
5 follow-up statements
927 
WWUS86 KPDT 211559
RFWPDT

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
859 AM PDT SUN AUG 21 2016

...DRY AND WINDY THIS AFTERNOON AND EVENING ACROSS THE EASTERN
COLUMBIA RIVER GORGE...THE COLUMBIA BASIN...AND CENTRAL OREGON...

.WESTERLY WINDS WILL TURN BREEZY TO WINDY THIS AFTERNOON THROUGH
THIS EVENING IN THE EASTERN COLUMBIA GORGE...THE LOWER COLUMBIA
BASIN...AND CENTRAL OREGON IN ASSOCIATION WITH A STRONG MARINE
PUSH. THESE GUSTY WINDS WILL ALSO COMBINE WITH CRITICALLY LOW
RELATIVE HUMIDITY TO CREATE DANGEROUS FIRE WEATHER CONDITIONS IN
THESE AREAS.

ORZ639-641-WAZ639-641-675-220000-
/O.CON.KPDT.FW.W.0013.160821T2000Z-160822T0600Z/
EAST SLOPES OF THE NORTHERN OREGON CASCADES-
LOWER COLUMBIA BASIN OF OREGON-
EAST SLOPES OF THE SOUTHERN WASHINGTON CASCADES-
LOWER COLUMBIA BASIN OF WASHINGTON-
EASTERN WASHINGTON SOUTHERN COLUMBIA BASIN-
859 AM PDT SUN AUG 21 2016

...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO
11 PM PDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE
WEATHER ZONES 639...639... 641 AND 641...

* AFFECTED AREA...IN WASHINGTON AND OREGON...FIRE ZONES 639 AND 
  641 COVERING THE EASTERN COLUMBIA RIVER GORGE...THE SOUTHERN 
  PORTION OF THE SIMCOE HIGHLANDS OF WASHINGTON...AND THE LOWER 
  COLUMBIA BASIN. 

* TIMING...WINDS WILL START TO INCREASE EARLY IN THE AFTERNOON
  ACROSS THE EASTERN COLUMBIA RIVER GORGE THEN OVER THE REMAINDER
  OF THE WARNING AREA THIS AFTERNOON AND EVENING. HUMIDITY VALUES
  WILL BE CRITICALLY LOW DURING THIS TIME.

* WIND...WEST 20 TO 30 MPH GUSTING TO 40 MPH IN THE EASTERN 
  COLUMBIA RIVER GORGE. WEST 15 TO 25 MPH GUSTING TO 35 MPH 
  ELSEWHERE.

* HUMIDITY...10 TO 18 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY.
  THE GRASSY AREAS WILL EASILY IGNITE WITH VEHICLE EXHAUST. 
  OUTDOOR BURNING IS NOT RECOMMENDED. KEEP VEHICLES WITH A HOT 
  EXHAUST OFF OF DRY GRASS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

ORZ640-220000-
/O.CON.KPDT.FW.W.0013.160821T2000Z-160822T0600Z/
CENTRAL MOUNTAINS OF OREGON-
859 AM PDT SUN AUG 21 2016

...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO
11 PM PDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE
WEATHER ZONE 640...

* AFFECTED AREA...IN OREGON...FIRE ZONE 640 COVERING CENTRAL 
  OREGON AND THE PRINEVILLE DISTRICT. 

* TIMING...WINDS WILL INCREASE THIS AFTERNOON AND BECOME BREEZY BY
  5 PM. THE RELATIVE HUMIDITY WILL BE CRITICALLY LOW DURING THIS
  TIME.

* WIND...WEST TO NORTHWEST WIND 10 TO 20 MPH WITH GUSTS TO 30 
  MPH.

* HUMIDITY...8 TO 15 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY.
  THE GRASSY AREAS WILL EASILY IGNITE WITH VEHICLE EXHAUST. 
  OUTDOOR BURNING IS NOT RECOMMENDED. KEEP VEHICLES WITH A HOT 
  EXHAUST OFF OF DRY GRASS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$
182 
WWUS86 KPDT 211958
RFWPDT

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
1258 PM PDT SUN AUG 21 2016

...DRY AND WINDY THIS AFTERNOON AND EVENING ACROSS MOST OF EASTERN
WASHINGTON AND CENTRAL AND NORTHEAST OREGON...

.WESTERLY WINDS WILL TURN BREEZY TO WINDY THIS AFTERNOON THROUGH
THIS EVENING OVER A LARGE PORTION OF EASTERN WASHINGTON AND
CENTRAL AND NORTHEAST OREGON. THESE GUSTY WINDS WILL ALSO COMBINE
WITH CRITICALLY LOW RELATIVE HUMIDITY TO CREATE DANGEROUS FIRE
WEATHER CONDITIONS IN THESE AREAS.

ORZ643-WAZ643-220400-
/O.EXA.KPDT.FW.W.0013.160821T2000Z-160822T0600Z/
NORTHERN BLUE MOUNTAINS OF OREGON-BLUE MOUNTAINS OF WASHINGTON-
1258 PM PDT SUN AUG 21 2016

...RED FLAG WARNING IN EFFECT UNTIL 11 PM PDT THIS EVENING FOR
GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONE 640...

THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT UNTIL 11 PM PDT THIS EVENING. 

* AFFECTED AREA...IN WASHINGTON AND OREGON...FIRE ZONE 643
  COVERING THE NORTHERN BLUE MOUNTAINS.

* TIMING...WINDS WILL INCREASE THIS AFTERNOON AND BECOME BREEZY
  BY 5 PM. THE RELATIVE HUMIDITY WILL BE CRITICALLY LOW DURING 
  THIS TIME. 

* WIND...WEST TO NORTHWEST WIND 10 TO 20 MPH WITH GUSTS TO 30 
  MPH.

* HUMIDITY...10 TO 15 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  THE GRASSY AREAS WILL EASILY IGNITE WITH VEHICLE EXHAUST. 
  OUTDOOR BURNING IS NOT RECOMMENDED. KEEP VEHICLES WITH A HOT 
  EXHAUST OFF OF DRY GRASS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

ORZ639-641-WAZ639-641-675-220400-
/O.CON.KPDT.FW.W.0013.160821T2000Z-160822T0600Z/
EAST SLOPES OF THE NORTHERN OREGON CASCADES-
LOWER COLUMBIA BASIN OF OREGON-
EAST SLOPES OF THE SOUTHERN WASHINGTON CASCADES-
LOWER COLUMBIA BASIN OF WASHINGTON-
EASTERN WASHINGTON SOUTHERN COLUMBIA BASIN-
1258 PM PDT SUN AUG 21 2016

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS
EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES
639...639... 641 AND 641...

* AFFECTED AREA...IN WASHINGTON AND OREGON...FIRE ZONES 639 AND 
  641 COVERING THE EASTERN COLUMBIA RIVER GORGE...THE SOUTHERN 
  PORTION OF THE SIMCOE HIGHLANDS OF WASHINGTON...AND THE LOWER 
  COLUMBIA BASIN. 

* TIMING...WINDS WILL START TO INCREASE EARLY IN THE AFTERNOON 
  ACROSS THE EASTERN COLUMBIA RIVER GORGE THEN OVER THE 
  REMAINDER OF THE WARNING AREA THIS AFTERNOON AND EVENING. 
  HUMIDITY VALUES WILL BE CRITICALLY LOW DURING THIS TIME.

* WIND...WEST 20 TO 30 MPH GUSTING TO 40 MPH IN THE EASTERN 
  COLUMBIA RIVER GORGE. WEST 15 TO 25 MPH GUSTING TO 35 MPH 
  ELSEWHERE.

* HUMIDITY...10 TO 18 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  THE GRASSY AREAS WILL EASILY IGNITE WITH VEHICLE EXHAUST. 
  OUTDOOR BURNING IS NOT RECOMMENDED. KEEP VEHICLES WITH A HOT 
  EXHAUST OFF OF DRY GRASS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

ORZ640-220400-
/O.CON.KPDT.FW.W.0013.160821T2000Z-160822T0600Z/
CENTRAL MOUNTAINS OF OREGON-
1258 PM PDT SUN AUG 21 2016

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS
EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONE
640...

* AFFECTED AREA...IN OREGON...FIRE ZONE 640 COVERING CENTRAL 
  OREGON AND THE PRINEVILLE DISTRICT. 

* TIMING...WINDS WILL INCREASE THIS AFTERNOON AND BECOME BREEZY
  BY 5 PM. THE RELATIVE HUMIDITY WILL BE CRITICALLY LOW DURING 
  THIS TIME. 

* WIND...WEST TO NORTHWEST WIND 10 TO 20 MPH WITH GUSTS TO 30 
  MPH.

* HUMIDITY...8 TO 15 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  THE GRASSY AREAS WILL EASILY IGNITE WITH VEHICLE EXHAUST. 
  OUTDOOR BURNING IS NOT RECOMMENDED. KEEP VEHICLES WITH A HOT 
  EXHAUST OFF OF DRY GRASS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$
546 
WWUS86 KPDT 212006 CCA
RFWPDT

URGENT - FIRE WEATHER MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE PENDLETON OR
106 PM PDT SUN AUG 21 2016

...DRY AND WINDY THIS AFTERNOON AND EVENING ACROSS MOST OF EASTERN
WASHINGTON AND CENTRAL AND NORTHEAST OREGON...

.WESTERLY WINDS WILL TURN BREEZY TO WINDY THIS AFTERNOON THROUGH
THIS EVENING OVER A LARGE PORTION OF EASTERN WASHINGTON AND
CENTRAL AND NORTHEAST OREGON. THESE GUSTY WINDS WILL ALSO COMBINE
WITH CRITICALLY LOW RELATIVE HUMIDITY TO CREATE DANGEROUS FIRE
WEATHER CONDITIONS IN THESE AREAS.

ORZ643-WAZ643-220600-
/O.COR.KPDT.FW.W.0013.160821T2000Z-160822T0600Z/
NORTHERN BLUE MOUNTAINS OF OREGON-BLUE MOUNTAINS OF WASHINGTON-
106 PM PDT SUN AUG 21 2016

...RED FLAG WARNING IN EFFECT UNTIL 11 PM PDT THIS EVENING FOR
GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONE 643...

THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT UNTIL 11 PM PDT THIS EVENING. 

* AFFECTED AREA...IN WASHINGTON AND OREGON...FIRE ZONE 643
  COVERING THE NORTHERN BLUE MOUNTAINS.

* TIMING...WINDS WILL INCREASE THIS AFTERNOON AND BECOME BREEZY
  BY 5 PM. THE RELATIVE HUMIDITY WILL BE CRITICALLY LOW DURING 
  THIS TIME. 

* WIND...WEST TO NORTHWEST WIND 10 TO 20 MPH WITH GUSTS TO 30 
  MPH.

* HUMIDITY...10 TO 15 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  THE GRASSY AREAS WILL EASILY IGNITE WITH VEHICLE EXHAUST. 
  OUTDOOR BURNING IS NOT RECOMMENDED. KEEP VEHICLES WITH A HOT 
  EXHAUST OFF OF DRY GRASS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

ORZ639-641-WAZ639-641-675-220600-
/O.COR.KPDT.FW.W.0013.000000T0000Z-160822T0600Z/
EAST SLOPES OF THE NORTHERN OREGON CASCADES-
LOWER COLUMBIA BASIN OF OREGON-
EAST SLOPES OF THE SOUTHERN WASHINGTON CASCADES-
LOWER COLUMBIA BASIN OF WASHINGTON-
EASTERN WASHINGTON SOUTHERN COLUMBIA BASIN-
106 PM PDT SUN AUG 21 2016

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS
EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES
639 AND 641...

* AFFECTED AREA...IN WASHINGTON AND OREGON...FIRE ZONES 639 AND 
  641 COVERING THE EASTERN COLUMBIA RIVER GORGE...THE SOUTHERN 
  PORTION OF THE SIMCOE HIGHLANDS OF WASHINGTON...AND THE LOWER 
  COLUMBIA BASIN. 

* TIMING...WINDS WILL START TO INCREASE EARLY IN THE AFTERNOON 
  ACROSS THE EASTERN COLUMBIA RIVER GORGE THEN OVER THE 
  REMAINDER OF THE WARNING AREA THIS AFTERNOON AND EVENING. 
  HUMIDITY VALUES WILL BE CRITICALLY LOW DURING THIS TIME.

* WIND...WEST 20 TO 30 MPH GUSTING TO 40 MPH IN THE EASTERN 
  COLUMBIA RIVER GORGE. WEST 15 TO 25 MPH GUSTING TO 35 MPH 
  ELSEWHERE.

* HUMIDITY...10 TO 18 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  THE GRASSY AREAS WILL EASILY IGNITE WITH VEHICLE EXHAUST. 
  OUTDOOR BURNING IS NOT RECOMMENDED. KEEP VEHICLES WITH A HOT 
  EXHAUST OFF OF DRY GRASS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

ORZ640-220600-
/O.CON.KPDT.FW.W.0013.000000T0000Z-160822T0600Z/
CENTRAL MOUNTAINS OF OREGON-
106 PM PDT SUN AUG 21 2016

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS
EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONE
640...

* AFFECTED AREA...IN OREGON...FIRE ZONE 640 COVERING CENTRAL 
  OREGON AND THE PRINEVILLE DISTRICT. 

* TIMING...WINDS WILL INCREASE THIS AFTERNOON AND BECOME BREEZY
  BY 5 PM. THE RELATIVE HUMIDITY WILL BE CRITICALLY LOW DURING 
  THIS TIME. 

* WIND...WEST TO NORTHWEST WIND 10 TO 20 MPH WITH GUSTS TO 30 
  MPH.

* HUMIDITY...8 TO 15 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  THE GRASSY AREAS WILL EASILY IGNITE WITH VEHICLE EXHAUST. 
  OUTDOOR BURNING IS NOT RECOMMENDED. KEEP VEHICLES WITH A HOT 
  EXHAUST OFF OF DRY GRASS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$
393 
WWUS86 KPDT 212205
RFWPDT

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
305 PM PDT SUN AUG 21 2016

...DRY AND WINDY THIS AFTERNOON AND EVENING ACROSS MOST OF
EASTERN WASHINGTON AND CENTRAL AND NORTHEAST OREGON...

.WESTERLY WINDS WILL TURN BREEZY TO WINDY THIS AFTERNOON THROUGH
THIS EVENING OVER A LARGE PORTION OF EASTERN WASHINGTON AND
CENTRAL AND NORTHEAST OREGON. THESE GUSTY WINDS WILL ALSO COMBINE
WITH CRITICALLY LOW RELATIVE HUMIDITY TO CREATE DANGEROUS FIRE
WEATHER CONDITIONS IN THESE AREAS.

ORZ639-641-WAZ639-641-675-220600-
/O.CON.KPDT.FW.W.0013.000000T0000Z-160822T0600Z/
EAST SLOPES OF THE NORTHERN OREGON CASCADES-
LOWER COLUMBIA BASIN OF OREGON-
EAST SLOPES OF THE SOUTHERN WASHINGTON CASCADES-
LOWER COLUMBIA BASIN OF WASHINGTON-
EASTERN WASHINGTON SOUTHERN COLUMBIA BASIN-
305 PM PDT SUN AUG 21 2016

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS
EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES
639 AND 641...

* AFFECTED AREA...IN WASHINGTON AND OREGON...FIRE ZONES 639 AND 
  641 COVERING THE EASTERN COLUMBIA RIVER GORGE...THE SOUTHERN 
  PORTION OF THE SIMCOE HIGHLANDS OF WASHINGTON...AND THE LOWER 
  COLUMBIA BASIN. 

* TIMING...THE STRONGEST WINDS WILL OCCUR BETWEEN 4 PM AND 9 PM.
  HUMIDITY VALUES WILL BE CRITICALLY LOW DURING THIS TIME.

* WIND...WEST 20 TO 30 MPH GUSTING TO 40 MPH IN THE EASTERN 
  COLUMBIA RIVER GORGE. WEST 15 TO 25 MPH GUSTING TO 35 MPH 
  ELSEWHERE.

* HUMIDITY...10 TO 18 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  THE GRASSY AREAS WILL EASILY IGNITE WITH VEHICLE EXHAUST. 
  OUTDOOR BURNING IS NOT RECOMMENDED. KEEP VEHICLES WITH A HOT 
  EXHAUST OFF OF DRY GRASS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

ORZ640-220600-
/O.CON.KPDT.FW.W.0013.000000T0000Z-160822T0600Z/
CENTRAL MOUNTAINS OF OREGON-
305 PM PDT SUN AUG 21 2016

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS
EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONE
640...

* AFFECTED AREA...IN OREGON...FIRE ZONE 640 COVERING CENTRAL 
  OREGON AND THE PRINEVILLE DISTRICT. 

* TIMING...THE STRONGEST WINDS WILL OCCUR BETWEEN 5 PM AND 9 PM.
  THE RELATIVE HUMIDITY WILL BE CRITICALLY LOW DURING THIS TIME.

* WIND...WEST TO NORTHWEST WIND 10 TO 20 MPH WITH GUSTS TO 30 
  MPH.

* HUMIDITY...8 TO 15 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  THE GRASSY AREAS WILL EASILY IGNITE WITH VEHICLE EXHAUST. 
  OUTDOOR BURNING IS NOT RECOMMENDED. KEEP VEHICLES WITH A HOT 
  EXHAUST OFF OF DRY GRASS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

ORZ643-WAZ643-220600-
/O.CON.KPDT.FW.W.0013.000000T0000Z-160822T0600Z/
NORTHERN BLUE MOUNTAINS OF OREGON-BLUE MOUNTAINS OF WASHINGTON-
305 PM PDT SUN AUG 21 2016

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS
EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONE
643...

* AFFECTED AREA...IN WASHINGTON AND OREGON...FIRE ZONE 643 
  COVERING THE NORTHERN BLUE MOUNTAINS. 

* TIMING...THE STRONGEST WINDS WILL OCCUR BETWEEN 4 PM AND 8 PM.
  THE RELATIVE HUMIDITY WILL BE CRITICALLY LOW DURING THIS TIME.

* WIND...WEST TO NORTHWEST WIND 10 TO 20 MPH WITH GUSTS TO 30 
  MPH.

* HUMIDITY...10 TO 15 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  THE GRASSY AREAS WILL EASILY IGNITE WITH VEHICLE EXHAUST. 
  OUTDOOR BURNING IS NOT RECOMMENDED. KEEP VEHICLES WITH A HOT 
  EXHAUST OFF OF DRY GRASS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$
787 
WWUS86 KPDT 220552
RFWPDT

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
1052 PM PDT SUN AUG 21 2016

ORZ639>641-643-WAZ639-641-643-675-220700-
/O.CAN.KPDT.FW.W.0013.000000T0000Z-160822T0600Z/
EAST SLOPES OF THE NORTHERN OREGON CASCADES-
CENTRAL MOUNTAINS OF OREGON-LOWER COLUMBIA BASIN OF OREGON-
NORTHERN BLUE MOUNTAINS OF OREGON-
EAST SLOPES OF THE SOUTHERN WASHINGTON CASCADES-
LOWER COLUMBIA BASIN OF WASHINGTON-BLUE MOUNTAINS OF WASHINGTON-
EASTERN WASHINGTON SOUTHERN COLUMBIA BASIN-
1052 PM PDT SUN AUG 21 2016

...RED FLAG WARNING WILL EXPIRE AT 11 PM PDT FOR FIRE WEATHER
ZONES 639...639...640...641...641...643... 643 AND 675...

THE RED FLAG WARNING WILL EXPIRE AT 11 PM PDT.

RELATIVE HUMIDITIES ARE INCREASING AND WINDS ARE DECREASING.
THEREFORE THE RED FLAG WARNING WILL BE ALLOWED TO EXPIRE AT 11 PM
PDT.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pendleton, OR wrote its last area forecast discussion before this red flag warning went out at Aug 20, 1:38 PM PDT, 41 minutes earlier.

Area forecast discussion, Aug 20, 1:38 PM PDT, 41 minutes before
Area Forecast Discussion
National Weather Service Pendleton OR
138 PM PDT SAT AUG 20 2016

.SHORT TERM...Tonight through Tuesday...A strong upper level trough
will move across Washington Sunday and Monday leaving the region in
cool northwest flow on Tuesday. There will be little moisture to
work with so a continuation of dry weather is expected with just a
few high clouds around. For tonight it will be fair and mild with
light winds. On Sunday one more hot day is expected with highs well
into the 90s lower elevations...80s mountains. by late in the day
Sunday a marine push will result in increasing westerly winds. By
early evening winds could push advisory levels in the Kittitas
Valley. However this looks like a marginal event if it were to occur
so will defer wind highlights to later shifts. On Monday it will be
noticeably cooler with still a westerly breeze. High temperatures
will be 10-15 degrees cooler than compared to Sunday. A continuation
of cool temepratures are expected on Tuesday with mostly clear skies
and light winds. 78

.LONG TERM...Tuesday night through Saturday...Models in good
agreement continuing dry...northerly flow over the region as an
upper level high pressure system remains over the Eastern Pacific.
The models begin to differ Friday as the ECMWF shows the ridge
nosing into the region by the weekend while the GFS keeps it
offshore. Either way...the weather will continue to remain dry with
daytime highs near to slightly above normal.  Earle

&&

.AVIATION...00Z TAFs...VFR conditions will continue over the next 24
hours. Clear skies will continue through the period. Winds will be
less than 10 kts...but increasing to 15-20 kts and gusty...except 20
to 25 kts and gusty KDLS...in the afternoon. Earle

&&

.FIRE WEATHER...The Fire Weather Watches in effect for the zones
covering the Eastern Columbia River Gorge...the Simcoe Highlands and
the Lower Columbia Basin will be upgraded to Red Flag Warnings for
gusty winds and low humidity for Sunday.  The warning will also be
expanded to include the Yakima Valley...the Hanford District...and
the Prineville District. The warning will only include Sunday...as
the wind and RH threat is marginal for Monday. The marine surge will
begin early Sunday afternoon through the Eastern Columbia River
Gorge then a full marine push Sunday evening with the passage of the
dry cold front. Not only are winds and RHs a concern the next couple
of days...but the marginally unstable air mass bringing the Haines
to a moderate category of 5 as well as the poor to moderate RH
recoveries at night are additional concerns. Wister

&&

.PRELIMINARY POINT TEMPS/POPS...
PDT  59  94  56  79 /   0   0   0   0
ALW  66  95  62  79 /   0   0   0   0
PSC  59  99  59  83 /   0   0   0   0
YKM  59  94  53  83 /   0   0   0   0
HRI  58  98  59  82 /   0   0   0   0
ELN  59  89  57  76 /   0   0   0   0
RDM  49  92  45  81 /   0   0   0   0
LGD  48  93  49  79 /   0   0   0   0
GCD  47  94  53  80 /   0   0   0   0
DLS  63  92  60  83 /   0   0   0   0

&&

.PDT Watches/Warnings/Advisories...
OR...Red Flag Warning from 1 PM to 9 PM PDT Sunday for ORZ639>641.

WA...Red Flag Warning from 1 PM to 9 PM PDT Sunday for WAZ639-641-675.

&&

78/81/81/85

Nearby

Red Flag Warnings in Washington, 2016Red Flag Warnings in Oregon, 2016Every red flag warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.